Alert archive / Ohio / Special Marine Warnings in 2021
Special Marine Warning 47, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Aug 1, 2021, 10:11 AM EDT. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 10:11 AM EDT (14:11 UTC)
- Expired
- Aug 1, 2021, 11:15 AM EDT
- In force
- 64 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Cleveland radar (KCLE), 35 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 2.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
292
WHUS51 KCLE 011411
SMWCLE
LEZ144>146-164>166-011515-
/O.NEW.KCLE.MA.W.0047.210801T1411Z-210801T1515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Cleveland OH
1011 AM EDT Sun Aug 1 2021
The National Weather Service in Cleveland has issued a
* Special Marine Warning for...
Nearshore waters from The Islands OH to Willowick OH...
Open waters from The Islands OH to Willowick OH...
* Until 1115 AM EDT.
* At 1009 AM EDT, showers capable of producing waterspouts were
located along a line extending from 7 nm east of Kelleys Island to
near Avon Point to Willowick, moving east at 20 knots.
HAZARD...Waterspouts.
SOURCE...Marine weather spotter. At 957 AM, trained spotters
reported two brief waterspouts over Lake Erie near Wendy
Park in Cleveland.
IMPACT...Waterspouts can create locally hazardous seas.
* Locations impacted include...
Western Vermilion, Avon Point, Huron, Willowick, Lorain Harbor,
Vermilion and Cleveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Waterspouts can easily overturn boats and create locally hazardous
seas. Seek safe harbor immediately.
&&
LAT...LON 4149 8275 4151 8270 4158 8260 4164 8260
4168 8238 4180 8201 4185 8152 4172 8150
4163 8146 4147 8170 4148 8201 4138 8244
4138 8260
TIME...MOT...LOC 1409Z 291DEG 18KT 4157 8254 4156 8195 4166 8146
WATERSPOUT...POSSIBLE
HAIL...0.00IN
WIND...<34KTS
$$
MainesWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Aug 1, 6:49 AM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Aug 1, 6:49 AM EDT, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 649 AM EDT Sun Aug 1 2021 .SYNOPSIS... Low pressure will move east across the central Great Lakes this morning. A trailing cold front will move southeast across the local area today. High pressure will move east across the lower Great Lakes to Pennsylvania and New York by Monday night. A ridge will linger back west across the area through Wednesday night. A weak area of low pressure will move northeast through the Ohio Valley Wednesday night. Otherwise, the ridge will hold in place through the end of the week across the lower Great Lakes. && .NEAR TERM /THROUGH MONDAY/... Showers are holding together across the lake and timing is a bit faster than previously thought. So, updated to go with likely POPs in the northeast for a few hours this morning ahead of the front. Previous Discussion... A broad upper level trough will dominate the eastern United States through this forecast period. A potent shortwave trough embedded in the mean flow will force a positive vorticity maximum east across the forecast area today and early tonight. This upper level feature will result in surface low pressure that will move east across southern Ontario, Canada this morning. A trailing cold front is progged to move southeast across the area today. Some thunderstorms have developed along the frontal boundary to the north and have weakened over the last few hours. This activity will move into our forecast area this morning. A very small line of showers and thunderstorms developed along the land breeze from the Islands east to Cleveland. The cells weakened but spawned a new shower that propagated northeast along the lakeshore this morning. Expecting more showers and thunderstorms to develop today ahead of the cold front over the lake and across northern Ohio and northwest Pennsylvania. Thunder threat is low so looking at mainly showers this morning ending gradually from west to east across the area this evening. As surface high begins to build into the area, drier air will return resulting in a return back to fair weather late tonight into Monday. Rain and cold air advection developing today will keep temperatures in the middle 70s east to upper 70s west. Cold air advection will drop temperatures back into the 50s for lows tonight and similar highs tomorrow as today. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... A broad upper level trough will continue over the Great Lakes region for early part of the week. Weak high pressure at the surface will be near the area Monday night into Tuesday. Fair weather will continue during this time frame. At the bottom of the upper level trough, a weak upper level low tries to close off on Wednesday near the Ohio Valley. This upper level feature eventually weakens again and becomes an open upper level wave Wednesday night. We will have a small chance for a few scattered showers or isolated thunderstorms Wednesday afternoon into Wednesday evening. Afternoon temperatures both Tuesday and Wednesday will be generally in the upper 70s to lower 80s. && .LONG TERM /THURSDAY THROUGH SATURDAY/... A weakening upper level wave or trough will continue to slowly move eastward out of the Ohio Valley on Thursday into Friday. Upper level ridging and heights will rise by Saturday which means a warming trend for the end of the week and next weekend. There will be a small chance for scattered diurnal driven showers and isolated thunderstorms for the end of the week into next weekend with a return of low level moisture thanks to southerly winds. Afternoon temperatures will climb back into the middle to upper 80s by the end of the week, perhaps hitting 90 again by Saturday. && .AVIATION /12Z Sunday THROUGH Thursday/... Showers and a few thunderstorms continue to develop and move east-southeast across Lake Erie and across the northern tier counties of northern Ohio and northwest Pennsylvania. Expecting showers and thunderstorms to increase over the area as the cold front moves closer to the region. Brief ceilings to MVFR expected in the showers and thunderstorms. Otherwise, winds will shift to a north-northwest direction behind the front and ceilings and visibilities will improve with time overnight. Ceilings may lower at Youngstown to around 2500 feet toward the end of the forecast period. Outlook...Non-VFR possible away from the lake Wednesday and Thursday. && .MARINE... Conditions on Lake Erie will be changing throughout the day with a cold frontal passage around midday. Southwest winds 10 to 15 knots will shift from the north and northwest by the late afternoon around 15 knots. Waves will build this afternoon into the overnight for the onshore flow 2 to 4 feet, especially the central and eastern lakeshore areas. We will hold off on any Small Craft Advisories and Beach Hazard Statements at this time. But we will be close to SCA late this afternoon and evening. Moderate rip currents will be possible this evening as well. Winds and waves will quickly relax Monday morning. Winds will become southwesterly at 10 knots or less Monday afternoon through Tuesday. Winds may become slightly northeasterly by Wednesday around 5 to 10 knots depending the track of a weak low pressure system moving across the Ohio Valley. Colder air aloft will bring some instability over Lake Erie later today into this evening. 850 mb temp differences of at least 15C will provide a threat for waterspouts over the entirety of the lake, primarily this morning through the afternoon with any convection or fast growing cumulus clouds today. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Lombardy SHORT TERM...Griffin LONG TERM...Griffin AVIATION...Lombardy MARINE...Griffin
Hazardous weather outlook, Aug 1, 4:05 AM EDT, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 405 AM EDT Sun Aug 1 2021 OHZ003-006>008-013-014-017>023-027>033-036>038-047-PAZ002-003-020815- Lucas-Wood-Ottawa-Sandusky-Geauga-Ashtabula Inland-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie- 405 AM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009>012-089-PAZ001-020815- Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 405 AM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. There is a moderate risk for rip currents tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-020815- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 405 AM EDT Sun Aug 1 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. There is a chance for waterspouts today. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:37 AM EDT | Special Marine Warning | CLE | 65 min | |
| Aug 1, 9:41 AM EDT | Special Marine Warning | CLE | 49 min | |
| Aug 1, 11:20 AM EDT | Special Marine Warning | CLE | 25 min | |
| Aug 1, 11:27 AM EDT | Special Weather Statement | CLE | Cuyahoga | 48 min |
| Aug 1, 12:07 PM EDT | Special Weather Statement | CLE | Morrow | 38 min |
| Aug 1, 12:37 PM EDT | Special Weather Statement | CLE | Knox | 23 min |
| Aug 1, 12:51 PM EDT | Special Weather Statement | CLE | Trumbull | 24 min |
| Aug 1, 3:39 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain | 15 hr |
| Aug 1, 3:39 PM EDT | Small Craft Advisory | CLE | 15 hr | |
| Aug 1, 6:39 PM EDT | Special Marine Warning | CLE | 96 min |
Nearby
Special Marine Warnings in Ohio, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.